Alert archive / Iowa / Special Weather Statements in 2012
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 11, 2012, 3:56 AM CDT for Des Moines County, Louisa County, Muscatine County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 3:56 AM CDT (08:56 UTC)
- Expired
- Jun 11, 2012, 5:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
Counties Des Moines County, IA, Louisa County, IA, Muscatine County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 49 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -467 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263
WWUS83 KDVN 110856
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT MON JUN 11 2012
IAZ064-067-068-078-089-ILZ015-016-024>026-111000-
DES MOINES-HENDERSON-HENRY-JOHNSON-LOUISA-MERCER-MUSCATINE-ROCK
ISLAND-SCOTT-WARREN-
356 AM CDT MON JUN 11 2012
...STRONG THUNDERSTORMS WITH GUSTY WINDS...
AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NICHOLS TO GRANDVIEW
TO MEDIAPOLIS...MOVING EAST AT 40 MPH.
* THUNDERSTORMS WILL BE NEAR...
TOOLESBORO...OAKVILLE AND FRUITLAND AROUND 400 AM CDT...
NEW BOSTON AND MUSCATINE AROUND 405 AM CDT...
MANNON...KEITHSBURG...ELIZA AND OQUAWKA AROUND 410 AM CDT...
JOY AROUND 415 AM CDT...
WINDS UP TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4123 9126 4155 9140 4160 9056 4124 9039
4115 9038 4114 9043 4092 9044 4086 9129
TIME...MOT...LOC 0855Z 270DEG 35KT 4146 9123 4123 9113
4095 9115
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:40 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 11, 3:40 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 AM CDT MON JUN 11 2012 .DISCUSSION... SHORT TERM...TODAY AND TONIGHT... TODAY...AREAS OF SHOWERS AND STORMS UTILIZING SOME LINGERING DCAPE OF OVER A 1K J/KG TO FLARE UP SOME AND POSSIBLY PRODUCE WIND GUSTS UP TO 50 MPH IN NORTHEASTERN MO INTO SOUTHEASTERN IA ATTM...BUT LARGER MORE ORGANIZED CONVECTIVE CLUSTER IN NORTHWESTERN MO WILL TAKE OVER AS IT DEVELOPS INTO CENTRAL MO THIS MORNING. THUS AGREE WITH BULK OF SHORT RANGE HIRES MODELS AS WELL OLD STANDBYS OF THE UKMET AND ECMWF OF SUGGESTING A CONTINUED WEAKENING TREND AS THE ACTIVITY PUSHES EAST ACRS THE DVN CWA THIS MORNING. SOME LUCKY AREAS GETTING VERY LOCALIZED HALF INCH PLUS AMOUNTS WITH THE STRONGER CELLS THIS MORNING...BUT CONTINUE WITH THE IDEA THAT THE BULK OF THE AREA TO GET A QUARTER INCH OR LESS WITH THE ENTIRE FRONTAL PASSAGE AND ASSOCIATED CONVECTION. THE FROPA PROCESS SHOULD BE ALONG THE FAR EASTERN CWA BY MID AFTERNOON AND SHORT RANGE MODELS IN GOOD AGREEMENT WITH THAT TIMING. WILL WALK THE POPS FROM WEST TO EAST ACRS THE CWA THIS MORNING...THEN KEEP MODERATE CHC POPS FOR SOME SCTRD REDEVELOPMENT IN THE VCNTY OF THE PASSING FRONT EAST OF THE MS RVR THIS AFTERNOON. WILL ALSO HAVE TO WATCH OUT FOR MIDDAY OR AFTERNOON REDEVELOPMENT ALONG ANY MORE WEST-TO-EAST ORIENTED OUTFLOW BOUNDARIES THE CURRENT ACTIVITY MAY TRY TO LAY OUT THIS MORNING. NO CURRENT MODEL WILL BE ABLE TO HANDLE THAT POTENTIAL. WITH STORM EXIT AND ASSOCIATED DEBRIS DECAY THIS AFTERNOON...WARM LOBE OF THERMAL RIDGING DRAWN UP ALONG THE FRONT WILL ALLOW TEMPS TO RECOVER NICELY INTO THE MID OR EVEN UPPER 80S IN SOME LOCATIONS. OTHER AREAS WHERE CLOUD COVER/DEBRIS LINGERS LONGER SUCH AS THE FAR SOUTH AND EAST MAY BE HELD DOWN IN THE LOWER 80S. TONIGHT...WILL GO DRY AFTER 00Z WITH SEASONABLY STRONG 1025+ MB HIGH DUMPING DOWN THE NORTHERN PLAINS AND UPPER MS RVR VALLEY SCOURING THINGS OUT. ASSOCIATED NORTHWEST BOUNDARY LAYER FLOW MAY BECOME RATHER BREEZY GUSTING OVER 25 MPH LATE THIS AFTERNOON AN THE EVENING...BEFORE DECREASING BACK TO 10-15 MPH FOR THE OVERNIGHT PERIOD. COOL AIR ADVECTION AND DRIER AIR INFLUX SHOULD TRANSLATE INTO LOWS BY TUE MORNING WELL DOWN IN THE 50S. 12 .LONG TERM...TUESDAY THROUGH SUNDAY... MAIN FORECAST CHALLENGE IN THE LONGER RANGE IS PRECIP CHANCES NEXT WEEKEND. GFS CONTINUES ITS WET BIAS THROUGH THE PERIOD WHILE THE ECMWF IS MORE CONSERVATIVE...AND THUS HAVE FAVORED MOISTURE FIELDS FROM THE ECMWF. STARTING OUT THROUGH THE WORK WEEK...WITH QUASI-ZONAL FLOW ESTABLISHED OVER THE REGION...SEVERAL WEAK SHORT WAVES ARE PROGGED TO TRAVERSE THE REGION IN THE TUESDAY-WEDNESDAY TIME FRAME. HOWEVER...CONFIDENCE IN MODEL HANDLING OF THESE WAVES WILL NEGATE INTRODUCTION OF ANY PRECIP CHANCE. BY LATE THURSDAY...LONG RANGE MODELS DEPICT AN UPPER RIDGE BEGINNING TO BUILD INTO THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES REGION. RESULT WILL BE A DRY AND WARMER START TO NEXT WEEKEND. IF CURRENT MODELS TRENDS CONTINUE...WILL NEED TO BUMP TEMPS UP LATE IN THE WEEK AS MUCH OF THE AREA COULD SEE 90+ TEMPS FRIDAY INTO SUNDAY. NEXT REAL PRECIP CHANCES COME EARLY NEXT WEEK WHEN THE MODELS CONTINUE TO SUGGEST A SHIFT IN THE LONG WAVE PATTERN WITH A TROUGH DEVELOPING OVER THE WESTERN CONUS AND THE RIDGE SLIDING OVER THE EASTERN US. NOT SURPRISINGLY...THIS MORNINGS RUNS ARE CONSISTENT IN THIS THEME WITH YESTERDAYS RUNS BUT SLOWER. POPS HAVE BEEN REMOVED FOR EARLY IN THE WEEKEND AND REDUCED FOR SUNDAY AS THE PATTERN SHIFT IS EXPECTED TO BE EVEN SLOWER THAN CURRENTLY PROGGED BY THE MODELS AND UPPER RIDGING SHOULD SUPPRESS PRECIP FOR THE BULK OF THE WEEKEND. WOULD NOT BE AT ALL SURPRISED TO SEE NEXT RUNS COME IN EVEN SLOWER. /DMD/ && .AVIATION... SHOWERS AND THUNDERSTORMS NEAR A COLD FRONT IN CENTRAL IOWA WILL CONTINUE TO SPREAD EAST OVER EASTERN IOWA INTO FAR WESTERN IL THIS MORNING AND IMPACT MOST OF THE TERMINALS. THE ACTIVITY IS EXPECTED TO WEAKEN SOME AS IT MOVES TOWARD INTO WESTERN IL...BUT BRL AND DBQ MAY BE IN LINE FOR AT LEAST MVFR CONDITIONS WITH APPROACHING STORMS THROUGH 11-12Z THIS MORNING. COVERAGE QUESTIONS REMAIN AS THE SHOWERS AND STORMS APPROACH KMLI. AFTER THE COLD FRONT MOVES THROUGH THIS MORNING...WEST WINDS AND VFR WEATHER WILL REESTABLISH BEHIND EXITING STORMS THROUGH THE DAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/DMD
Hazardous weather outlook, Jun 10, 4:44 AM CDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 AM CDT SUN JUN 10 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 444 AM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT PUSHING INTO THE AREA WILL PRODUCE THUNDERSTORMS IN THE OUTLOOK AREA LATER TONIGHT AND INTO EARLY MONDAY MORNING. LATEST INDICATIONS SUGGEST THAT MOST OF THE STORMS WILL BE WEAKENING AFTER MIDNIGHT AS THEY COME ACROSS THE AREA FROM WEST TO EAST. BUT A FEW STRONG TO SEVERE STORMS MAY STILL OCCUR LATE SUNDAY EVENING GENERALLY IN AREAS WEST OF A LINE FROM MANCHESTER IOWA...TO CEDAR RAPIDS...AND TO FAIRFIELD IN SOUTHEAST IOWA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS WITH ANY SEVERE STORM THAT MOVES INTO OR DEVELOPS IN THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY. IT IS TOO EARLY TO DETERMINE THE TIMING OR INTENSITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED TONIGHT WEST OF THE MISSISSIPPI RIVER. 12/DMD
In the hours before
Special weather statement, Jun 11, 1:44 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
144 AM CDT MON JUN 11 2012
IAZ040-041-051-052-110745-
BENTON-BUCHANAN-DELAWARE-LINN-
144 AM CDT MON JUN 11 2012
...STRONG THUNDERSTORMS MOVING ACROSS NORTHEASTERN IOWA...
AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRBANK TO
BRANDON...MOVING EAST AT 40 MPH.
* THUNDERSTORMS WILL BE NEAR...
ROWLEY...INDEPENDENCE AND HAZLETON AROUND 150 AM CDT...
WALKER AROUND 155 AM CDT...
STANLEY AND QUASQUETON AROUND 200 AM CDT...
WINTHROP AND AURORA AROUND 205 AM CDT...
LAMONT AND MASONVILLE AROUND 215 AM CDT...
WIND GUSTS OF 40 TO 50 MPH MAY OCCUR WITH THESE STORMS. THESE WIND
GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS.
SMALL BRANCHES MAY ALSO FALL.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4265 9141 4264 9140 4232 9139 4227 9206
4231 9207 4246 9207 4247 9209 4264 9209
4265 9208
TIME...MOT...LOC 0640Z 267DEG 28KT 4263 9200 4230 9195
12Special weather statement, Jun 11, 3:14 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 314 AM CDT MON JUN 11 2012 IAZ076>078-087>089-098-099-MOZ009-010-110915- CLARK-DES MOINES-HENRY-JEFFERSON-KEOKUK-LEE-LOUISA-SCOTLAND-VAN BUREN-WASHINGTON- 314 AM CDT MON JUN 11 2012 ...STRONG THUNDERSTORMS WITH GUSTY WINDS... AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHEAST OF SIGOURNEY TO 8 MILES SOUTHWEST OF BONAPARTE...MOVING EAST AT 40 MPH. * THUNDERSTORMS WILL BE NEAR... PLEASANT PLAIN...STOCKPORT AND BONAPARTE AROUND 315 AM CDT... BRIGHTON AND LOCKRIDGE AROUND 320 AM CDT... COPPOCK...HILLSBORO AND ROME AROUND 325 AM CDT... WAYLAND AND WESTWOOD AROUND 330 AM CDT... WINDS OF 40 TO 50 MPH...MAY OCCUR WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4131 9127 4067 9114 4060 9198 4124 9208 TIME...MOT...LOC 0810Z 271DEG 36KT 4112 9193 4061 9184 12
Special weather statement, Jun 11, 3:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT MON JUN 11 2012
IAZ064-067-068-078-089-ILZ015-016-024>026-111000-
DES MOINES-HENDERSON-HENRY-JOHNSON-LOUISA-MERCER-MUSCATINE-ROCK
ISLAND-SCOTT-WARREN-
356 AM CDT MON JUN 11 2012
...STRONG THUNDERSTORMS WITH GUSTY WINDS...
AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NICHOLS TO GRANDVIEW
TO MEDIAPOLIS...MOVING EAST AT 40 MPH.
* THUNDERSTORMS WILL BE NEAR...
TOOLESBORO...OAKVILLE AND FRUITLAND AROUND 400 AM CDT...
NEW BOSTON AND MUSCATINE AROUND 405 AM CDT...
MANNON...KEITHSBURG...ELIZA AND OQUAWKA AROUND 410 AM CDT...
JOY AROUND 415 AM CDT...
WINDS UP TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4123 9126 4155 9140 4160 9056 4124 9039
4115 9038 4114 9043 4092 9044 4086 9129
TIME...MOT...LOC 0855Z 270DEG 35KT 4146 9123 4123 9113
4095 9115
12The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:44 AM CDT | Special Weather Statement | DVN | Buchanan | 61 min |
| Jun 11, 3:14 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Lee, Louisa, Van Buren | 61 min |
Nearby
Special Weather Statements in Iowa, 2012Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.